MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA¿; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-70-060-120-P6
Medical Device Problem Codes Stretched (1601); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure performed was to treat a de novo, heavily calcified, moderately tortuous left superficial femoral artery that is 50% stenosed.Access to the lesion was via ipsilateral antegrade approach and predilated with an unspecified 7mm balloon.During deployment of the 7.0x60mm supera peripheral self-expanding stent (ses) over a 0.014 guide wire, elongation occurred.It was believed the stent length exceeded the selected size, the second lock was released and the stent was implanted.During removal of the supera system, the stent was inadvertently pulled into the guiding sheath, ultimately removing both the guiding sheath and stent.A non-abbott stent was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported stretched stent and the reported activation failure was unable to be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other similar incidents from this lot.As there was no damage noted to the device during the inspection prior to use, it is possible that during stent implantation interaction with the heavily calcified, moderately tortuous and 50% stenosed anatomy and/or pre-dilatation was not enough causing the stent to stretch/elongate; however this cannot be confirmed.The investigation determined a conclusive cause for the reported stretched stent cannot be determined.During removal it is likely the tip of the device got caught on the deployed stent resulting in the noted kinked tip lumen and the noted tip jacket separation resulting in the stent inadvertently being pulled into the guiding sheath; thus resulting in the reported activation failure.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Subsequently, device analysis identified that the tip jacket was separated from the base of the tip.No additional information was provided.

Brand Name
SUPERA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23872832
Report Number2024168-2025-12212
Device Sequence Number17252801
Product Code NIP
UDI-Device Identifier08717648344268
UDI-Public(01)08717648344268(17)261231(10)5013161
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS-70-060-120-P6
Device Catalogue NumberS-70-060-120-P6
Device Lot Number5013161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown